Spacing of Drains by an Approximate Method

by Gedeon Dagan,

Serial Information: Journal of the Irrigation and Drainage Division, 1964, Vol. 90, Issue 1, Pg. 41-66

Document Type: Journal Paper

Closure: (See full record)

Abstract: The steady seepage of rainfall through soil towards tile drains and drainage ditches is studied by an approximate method. The nonlinear condition for the velocity potential on the unknown free-surface is replaced by a linear condition in the vicinity of the drain and by horizontal flow assumptions in the remaining region. The linearized solution is derived by superposition of complex potentials; the horizontal flow is solved by the ellipse equation. The combination of the two solutions permits the derivation of formulas and curves for spacing of tile drains, at and below the water table, and ditches in both isotropic and nonisotropic soils. The solution is accurate if the free-surface slope is moderate. Numerical applications are presented.

Subject Headings: Drainage | Tiles | Free surfaces | Linear functions | Advection | Linear flow | Spacing | Seepage |

Services: Buy this book/Buy this article


Return to search